Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Diabetic. Have red blotches on legs. Suggest

User rating for this question
Answered by

Practicing since : 1982
Answered : 2702 Questions
Red blotches on my legs ,could this due to my diabetes Ihave type 2 diabetes had a blood test
result under control ,under active thyroid ,take statins for colestrol ,obese weight is reducing
through diet and walking the dog everyday eye sight is good also just lately at the end of the day my legs ares slightly swollen
Posted Fri, 7 Jun 2013 in Skin Hair and Nails
Answered by Dr. Ilyas Patel 1 hour later

Thanks for query.

Necrobiosis lipoidica diabeticorum (NLD) is a degenerative disease of collagen in the dermis and subcutaneous fat with an atrophic epidermis and granulomatous dermis. The initial lesions of NLD are well-circumscribed erythematous plaques with a depressed, waxy telangiectatic center.

In early lesions, a neutrophilic vasculitis is evident. With the passage of time, granulomatous lesions evolve into a sclerotic stage of the reticular dermis and subcutaneous fat. One-third of lesions may progress to ulcers if predisposed to any trauma. The vast majority of lesions occur on the pretibial region of the lower extremities.

It is not hereditary.

Skin biopsy may be performed to confirm the diagnosis..

Unfortunately, there is no effective cure for necrobiosis lipoidica. With time, the inflammation gradually improves, leaving scarred skin, which is permanent.

Treatment: following treatment should be tried.

Topical steroids, usually under a plastic occlusive dressing
Intralesional steroid injections or steroid tablets
Aspirin and dipyridamole combination
Oxypentifylline tablets
Oral ciclosporin
Photochemotherapy (PUVA)
Laser surgery.

I hope you got my answer, still if you have query, let me know.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor